I went to see a dermatologist over 4 months ago due to an excessive breakout. He gave me cortisone shots in 3 places (face and jawline). Now I have 3 clear and present scars on my face in the exact same places the shots were given. (These scars are like divits, the size of an eraser head.) Considering the fact that I did not have a single acne, or other, scar on me previous to my visit, I am extremely upset. Should I have been warned about the consequences of a cortisone shot, or is this just some freak accident?
Most dermatologist sometimes use cortisone shots to bring about rapid reduction of large or painful acne cysts. Typically, the cortiosne is diluted to a quarter strength or less to limit the chance of indentation. In my experience, such indentation (called atrophy) occurs rarely, even after dilution. This is temporary, you will be happy to know, though it may take several months for the skin to fill in.
If I were you, I would ask the dermatologist about your concern. Determine whether he diluted the cortisone; if he did, then you would best avoid such injections in the future, even diluted. This is easy enough to do, since acne treatment can be quite successful without injections.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.